U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

What are the remedies for psychomotor agitation resulting from ssri use?

1 doctor answer5 doctors weighed in
Dr. Glen Elliott
Child Psychiatry 44 years experience
Several approaches: Just lowering the dose sometimes is enough to help; not infrequently, if needed, the dose can be raised again later without a return of the agitation. Adding a second mediction to reduce the agitation such as Ativan or Cogentin (benztropine) also can work. Or, switching to a different antidepressant may do the trick. The important thing: don't just accept the side effect but don't quit either.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 14, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.